Dirichlet problems with singular and gradient quadratic lower order terms
ESAIM: Control, Optimisation and Calculus of Variations, Volume 14 (2008) no. 3, p. 411-426

We present a revisited form of a result proved in [Boccardo, Murat and Puel, Portugaliae Math. 41 (1982) 507-534] and then we adapt the new proof in order to show the existence for solutions of quasilinear elliptic problems also if the lower order term has quadratic dependence on the gradient and singular dependence on the solution.

DOI : https://doi.org/10.1051/cocv:2008031
Classification:  35J20,  35J25,  35J65
Keywords: quadratic gradient, singular lower order term
@article{COCV_2008__14_3_411_0,
     author = {Boccardo, Lucio},
     title = {Dirichlet problems with singular and gradient quadratic lower order terms},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     publisher = {EDP-Sciences},
     volume = {14},
     number = {3},
     year = {2008},
     pages = {411-426},
     doi = {10.1051/cocv:2008031},
     zbl = {1147.35034},
     mrnumber = {2434059},
     language = {en},
     url = {http://www.numdam.org/item/COCV_2008__14_3_411_0}
}
Boccardo, Lucio. Dirichlet problems with singular and gradient quadratic lower order terms. ESAIM: Control, Optimisation and Calculus of Variations, Volume 14 (2008) no. 3, pp. 411-426. doi : 10.1051/cocv:2008031. http://www.numdam.org/item/COCV_2008__14_3_411_0/

[1] D. Arcoya, S. Barile and P.J. Martinez-Aparicio, Singular quasilinear equations with quadratic growth in the gradient without sign condition. Preprint. | MR 2476925 | Zbl pre05488034

[2] D. Arcoya and P.J. Martinez-Aparicio, Quasilinear equations with natural growth Rev. Mat. Iberoamericana (to appear). | MR 2459205 | Zbl 1151.35343

[3] D. Arcoya, J. Carmona, T. Leonori, P.J. Martínez, L. Orsina and F. Petitta, Quadratic quasilinear equations with general singularities. Preprint.

[4] A. Bensoussan, L. Boccardo and F. Murat, On a nonlinear partial differential equation having natural growth terms and unbounded solution. Ann. Inst. H. Poincaré Anal. Non Linéaire 5 (1988) 347-364. | Numdam | MR 963104 | Zbl 0696.35042

[5] L. Boccardo, Some nonlinear Dirichlet problems in L 1 involving lower order terms in divergence form, in Progress in elliptic and parabolic partial differential equations (Capri, 1994), Pitman Res. Notes Math. Ser. 350, Longman, Harlow (1996) 43-57. | MR 1430139 | Zbl 0889.35034

[6] L. Boccardo, Positive solutions for some quasilinear elliptic equations with natural growths. Atti Accad. Naz. Lincei 11 (2000) 31-39. | MR 1797052 | Zbl 0970.35061

[7] L. Boccardo, Hardy potential and quasi-linear elliptic problems having natural growth terms, in Proceedings of the Conference held in Gaeta on the occasion of the 60th birthday of Haim Brezis, Progr. Nonlinear Differential Equations Appl. 63, Birkhauser, Basel (2005) 67-82. | MR 2176700 | Zbl 1124.35019

[8] L. Boccardo and T. Gallouët, Nonlinear elliptic and parabolic equations involving measure data. J. Funct. Anal. 87 (1989) 149-169. | MR 1025884 | Zbl 0707.35060

[9] L. Boccardo and T. Gallouët, Strongly nonlinear elliptic equations having natural growth terms and L 1 data. Nonlinear Anal. 19 (1992) 573-579. | MR 1183664 | Zbl 0795.35031

[10] L. Boccardo, T. Gallouët and L. Orsina, Existence and nonexistence of solutions for some nonlinear elliptic equations. J. Anal. Math. 73 (1997) 203-223. | MR 1616410 | Zbl 0898.35035

[11] L. Boccardo and D. Giachetti, Existence results via regularity for some nonlinear elliptic problems. Comm. Partial Diff. Eq. 14 (1989) 663-680. | MR 993824 | Zbl 0678.35035

[12] L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations. Nonlinear Anal. TMA 19 (1992) 581-597. | MR 1183665 | Zbl 0783.35020

[13] L. Boccardo, F. Murat and J.-P. Puel, Existence de solutions non bornées pour certaines équations quasi-linéaires. Portugaliae Math. 41 (1982) 507-534. | MR 766873 | Zbl 0524.35041

[14] L. Boccardo, F. Murat and J.-P. Puel, Résultats d'existence pour certains problèmes elliptiques quasi linéaires. Ann. Sc. Norm. Sup. Pisa 11 (1984) 213-235. | Numdam | MR 764943 | Zbl 0557.35051

[15] L. Boccardo, F. Murat and J.-P. Puel, Existence of bounded solutions for nonlinear elliptic unilateral problems. Ann. Mat. Pura Appl. 152 (1988) 183-196. | MR 980979 | Zbl 0687.35042

[16] L. Boccardo, F. Murat and J.-P. Puel, L -estimates for some nonlinear partial differential equations and application to an existence result. SIAM J. Math. Anal. 23 (1992) 326-333. | MR 1147866 | Zbl 0785.35033

[17] H. Brezis and L. Nirenberg, Removable singularities for nonlinear elliptic equations. Topol. Methods Nonlinear Anal. 9 (1997) 201-219. | MR 1491843 | Zbl 0905.35027

[18] M.G. Crandall, P.H. Rabinowitz and L. Tartar, On a Dirichlet problem with a singular nonlinearity. Comm. Partial Diff. Eq. 2 (1977) 193-222. | MR 427826 | Zbl 0362.35031

[19] A. Dall'Aglio, D. Giachetti and J.-P. Puel, Nonlinear elliptic equations with natural growth in general domains. Ann. Mat. Pura Appl. 181 (2002) 407-426. | MR 1939689 | Zbl 1097.35050

[20] A. Dall'Aglio, V. De Cicco, D. Giachetti and J.-P. Puel, Existence of bounded solutions for nonlinear elliptic equations in unbounded domains. NoDEA 11 (2004) 431-450. | MR 2211294 | Zbl 1120.35038

[21] T. Del Vecchio, Strongly nonlinear problems with Hamiltonian having natural growth. Houston J. Math. 16 (1990) 7-24. | MR 1071263 | Zbl 0714.35035

[22] D. Giachetti and F. Murat, Personal communication.

[23] J.B. Keller, On solutions of Δu=f(u). Commun. Pure Appl. Math. 10 (1957) 503-510. | MR 91407 | Zbl 0090.31801

[24] A.C. Lazer and P.J. Mckenna, On a singular nonlinear elliptic boundary-value problem. Proc. Amer. Math. Soc. 111 (1991) 721-730. | MR 1037213 | Zbl 0727.35057

[25] T. Leonori, Large solutions for a class of nonlinear elliptic equations with gradient terms. Adv. Nonlinear Stud. 7 (2007) 237-269. | MR 2308039 | Zbl 1156.35030

[26] R. Osserman, On the inequality Δuf(u). Pacific J. Math. 7 (1957) 1641-1647. | MR 98239 | Zbl 0083.09402

[27] A. Porretta, Existence for elliptic equations in L 1 having lower order terms with natural growth. Portugaliae Math. 57 (2000) 179-190. | MR 1759814 | Zbl 0963.35068

[28] A. Porretta, A local estimates and large solutions for some elliptic equations with absorption. Adv. Differential Equations 9 (2004) 329-351. | MR 2100631 | Zbl 1150.35401

[29] A. Porretta and S. Segura De Leon, Nonlinear elliptic equations having a gradient term with natural growth. J. Math. Pures Appl. 85 (2006) 465-492. | MR 2210085 | Zbl 1158.35364

[30] J.-P. Puel, Existence, comportement à l’infini et stabilité dans certains problèmes quasilinéaires elliptiques et paraboliques d’ordre 2. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 3 (1976) 89-119. | Numdam | MR 399654 | Zbl 0331.35027

[31] G. Stampacchia, Le problème de Dirichlet pour les équations elliptiques du second ordre à coefficients discontinus. Ann. Inst. Fourier (Grenoble) 15 (1965) 189-258. | Numdam | MR 192177 | Zbl 0151.15401

[32] N.S. Trudinger, On Harnack type inequalities and their application to quasilinear elliptic equations. Comm. Pure Appl. Math. 20 (1967) 721-747. | MR 226198 | Zbl 0153.42703

[33] J.L. Vazquez, The Porous Medium Equation: Mathematical Theory, Oxford Mathematical Monographs. Oxford University Press, Oxford (2007). | MR 2286292 | Zbl 1107.35003